3 doctors weighed in:

I have psoriasis in my ear and it is inflamed, I am using synalar (fluocinolone) otic. I am in pain, what can I do to bring the swelling down, and relieve the pain?

3 doctors weighed in
Dr. Tara Passow
Dermatology
1 doctor agrees

In brief: Sounds like infected

The pain and swelling could be caused by a bacterial or other infection.
Those symptoms are not usually caused by the psoriasis. An anti-inflammatory might help the pain and swelling, but i think it'd be best to get medical attention. You might need an oral antibiotic or other precription medication(s).

In brief: Sounds like infected

The pain and swelling could be caused by a bacterial or other infection.
Those symptoms are not usually caused by the psoriasis. An anti-inflammatory might help the pain and swelling, but i think it'd be best to get medical attention. You might need an oral antibiotic or other precription medication(s).
Dr. Tara Passow
Dr. Tara Passow
Thank
Dr. Chris Oh
Internal Medicine
1 doctor agrees

In brief: Rule out infection

Steroids such as synalar (fluocinolone) are commonly used for psoriasis however if it is inflammed and painful it could be infected in which case steroid will make it worse - please have it looked at by a doctor for possibly antibiotics.

In brief: Rule out infection

Steroids such as synalar (fluocinolone) are commonly used for psoriasis however if it is inflammed and painful it could be infected in which case steroid will make it worse - please have it looked at by a doctor for possibly antibiotics.
Dr. Chris Oh
Dr. Chris Oh
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors